Strathprints logo
Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

GENSMAC 3D: A numerical method for solving unsteady three-dimensional free surface flows

Tomé, M.F. and Filho, A.C. and Cuminato, J.A. and Mangiavacchi, N. and McKee, S. (2001) GENSMAC 3D: A numerical method for solving unsteady three-dimensional free surface flows. International Journal of Numerical Methods in Fluids, 37 (7). pp. 747-796. ISSN 0271-2091

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

A numerical method for solving three-dimensional free surface flows is presented. The technique is an extension of the GENSMAC code for calculating free surface flows in two dimensions. As in GENSMAC, the full Navier-Stokes equations are solved by a finite difference method; the fluid surface is represented by a piecewise linear surface composed of quadrilaterals and triangles containing marker particles on their vertices; the stress conditions on the free surface are accurately imposed; the conjugate gradient method is employed for solving the discrete Poisson equation arising from a velocity update; and an automatic time step routine is used for calculating the time step at every cycle. A program implementing these features has been interfaced with a solid modelling routine defining the flow domain. A user-friendly input data file is employed to allow almost any arbitrary three-dimensional shape to be described. The visualization of the results is performed using computer graphic structures such as phong shade, flat and parallel surfaces. Results demonstrating the applicability of this new technique for solving complex free surface flows, such as cavity filling and jet buckling, are presented.

Item type: Article
ID code: 2034
Keywords: Poisson equation, fluid dynamics, numerical methods, modelling, Mathematics, Mechanics of Materials, Mechanical Engineering, Computational Mechanics, Applied Mathematics, Computer Science Applications
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 16 Mar 2007
    Last modified: 04 Sep 2014 10:31
    URI: http://strathprints.strath.ac.uk/id/eprint/2034

    Actions (login required)

    View Item